Documents
Resources
Learning Center
Upload
Plans & pricing Sign in
Sign Out

Poisoning

VIEWS: 30 PAGES: 1

									Vitamin Poisoning: It Can Happen to You You should know that as with everything, getting just the right amount of vitamins and minerals is important. Your body is capable of doing many great things for you, and producing much of what you need to get by in this life. However, there are certain things that your body does not produce, which is part of the reason that we need to eat foods. Some of the energy that is produced by the foods goes towards moving and reproducing cells. However, our bodies also glean much from the food that we eat – vitamins and minerals are just part of what we get. Vitamins and minerals cannot be made by our bodies, but are very important for our bodies to continue to be running as successfully as they are. This means that if for some reason you aren’t getting the right kinds, or the right amounts, of vitamins and minerals in your diet, you might need to take vitamin or mineral supplements in order to make up for what you are not getting in your food. You should know that taking vitamin and mineral supplements can be very good for you, and can make you much more healthy. However, they can be dangerous, so it is very important that you follow directions and never take more than it is recommended to take of any vitamins or minerals. One of the most important things is that you remember in the case of vitamins and minerals, there is such a thing as too much of something that is good. If you have too much vitamin D, you can be causing damage to your kidneys. If you have too much vitamin A, you can be causing damage to your liver. If you have too much niacin you can cause heart and liver problems. This is called vitamin poisoning. One of the most important things to remember is that your body will tell you if you are getting too much of something, long before poisoning and damage will occur. Signs of vitamin poisoning when it comes to vitamin supplements would include nausea and vomiting as well as diarrhea. These will occur before your organs are damaged, and if you pay attention to your body you should be able to stop it right there and then and not create more damage or danger to yourself. Most of the signs of supplement overdose will simply fade away when you have gotten rid of the excess and haven’t overdosed again. Unlike drugs, vitamin overdose and poisoning are not likely to lead to permanent damage, but can if you are not careful.


								
To top